MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETLW1620C156E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Injury (2348)
Date of Event 05/12/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant products: etlw1616c124e sn (b)(4), expiration date: 2018-11-29, udi # unknown.Film evaluation summary: the exact cause of the reported events could not be determined from the pre-implant films provided.Films during implant, post-implant, as well as during the intervention were not available for return.The in-vivo configuration of the stent grafts could not be assessed.Pre-implant films revealed that the patient had a severely angulated neck; the infrarenal neck measured approximately 90 deg in the rt-lt axis.The neck was also contained thrombus and areas of calcification.The common iliacs were also found to be tortuous and calcified; bilaterally.The take-off of the right common iliac was acutely angulated approximately 90 deg laterally.It is possible that implanting within the tortuous and calcified iliac artery may have contributed to the distal type i endoleak seen 1 week post-implant.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant iis stent graft system was implanted in a patient for the endovascular treatment of an 8.0 cm abdominal aortic aneurysm.The proximal neck angulation of approximately 60 degrees.It was reported that, when the physician brought the patient back to the operating room for a right iliac limb extension the cta showed what appeared to be a type ib endoleak in the right common iliac artery.The or angio confirmed the type ib endoleak.The decision was made to implant an endurant stent graft and the iliac endoleak resolved.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II ILIAC STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6616415
Report Number2953200-2017-00930
Device Sequence Number1123106
Product Code MIH
UDI-Device Identifier00643169467545
UDI-Public00643169467545
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/15/2018
Device Model NumberETLW1620C156E
Device Catalogue NumberETLW1620C156E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2017
Initial Date Received by Manufacturer 05/13/2017
Supplement Date Received by Manufacturer05/13/2017
Initial Report FDA Received Date06/06/2017
Supplement Report FDA Received Date10/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR